Delaware, 2015Flash Flood in Delaware, July 21, 2015
July 21, 2015 · NWS PHI · 1 event in 1 county or zone
A lee side trough preceding an approaching cold front helped trigger a cluster of showers and thunderstorms with very heavy rain over southern Kent as well as eastern Sussex County in Delaware during the afternoon of the 21st. One thunderstorm caused flash flooding around the Rehoboth Beach area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lee side trough preceding an approaching cold front helped trigger a cluster of showers and thunderstorms with very heavy rain over southern Kent as well as eastern Sussex County in Delaware during the afternoon of the 21st. One thunderstorm caused flash flooding around the Rehoboth Beach area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 21, 8:55 AM EST, 5 hours 40 minutes earlier.
Area forecast discussion, Jul 21, 8:55 AM EST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
955 AM EDT TUE JUL 21 2015
.SYNOPSIS...
A FRONTAL BOUNDARY WILL APPROACH THE AREA FROM THE NORTHWEST
TODAY AND MOVE OFFSHORE OVERNIGHT. HIGH PRESSURE THEN BUILDS
ACROSS THE MID ATLANTIC FOR THE REMAINDER OF THE WORK WEEK INTO
THE WEEKEND. A COUPLE OF WEAK SURFACE TROUGHS, OR FRONTAL
BOUNDARIES, MAY MOVE ACROSS THE AREA WEDNESDAY THROUGH FRIDAY AS
AN AREA OF LOW PRESSURE DRIFTS THROUGH THE CANADIAN MARITIMES.
ANOTHER FRONTAL BOUNDARY IS THEN FORECAST TO AFFECT THE AREA
SUNDAY INTO EARLY MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WITH THE MID-MORNING UPDATE, WE ADDED SOME LOW POPS FOR ISOLATED
SHOWERS ACROSS OUR NORTHERN ZONES FOR THE NEXT COUPLE OF HOURS FROM
THE POCONOS AND LEHIGH VALLEY TO NORTHWEST NEW JERSEY TO REFLECT
SOME LIGHT, DISSIPATING SHOWERS MOVING IN FROM NORTH-CENTRAL PA.
IN ADDITION, HOURLY TEMPERATURES AND DEWPOINTS WERE ALSO ADJUSTED
OVER THE NEXT FEW HOURS USING THE LAV/LAMP GUIDANCE TO REFLECT
CURRENT OBS AND TRENDS. NO CHANGES NEEDED AT THIS TIME TO MAXIMUM
TEMPERATURES, AS THESE LOOK IN LINE WITH CURRENT TRENDS AND THIS
MORNINGS REGIONAL SOUNDINGS.
TODAY WILL BE THE FINAL DAY OF THE HEAT WAVE IN MUCH OF OUR
REGION. MAXIMUM TEMPERATURES ARE FORECAST TO BE IN THE LOWER 90S
AT MOST LOCATIONS. HOWEVER, AREAS ALONG AND NORTH OF THE
INTERSTATE 78 CORRIDOR MAY NOT GET ABOVE THE 80S. A WEST SOUTHWEST
SURFACE FLOW IS EXPECTED FOR TODAY AND IT SHOULD PREVENT THE SEA
BREEZE FRONT FROM MAKING MUCH PROGRESS PAST THE BEACHES. AS A
RESULT, MAXIMUM TEMPERATURES ARE FORECAST TO BE AROUND 90 AT OUR
SHORE COMMUNITIES.
HUMIDITY LEVELS ARE FORECAST TO BE LOWER THAN THOSE OF THE PAST TWO
DAYS. DEW POINT READINGS SHOULD FALL INTO THE 60S EXCEPT PERHAPS IN
OUR FAR SOUTHERN COUNTIES. THE REDUCED HUMIDITY IS THE REASON FOR
OUR NOT ISSUING ANOTHER ROUND OF HEAT ADVISORIES AND EXCESSIVE HEAT
WARNINGS FOR TODAY.
CONVECTIVE DEBRIS CLOUDS FROM THE WEST ARE FORECAST TO PASS OVERHEAD
THIS MORNING. WE ARE ANTICIPATING SCATTERED CUMULUS FOR THIS
AFTERNOON.
THE FRONTAL BOUNDARY THAT DROPPED INTO OUR REGION ON MONDAY
EXTENDED ACROSS CENTRAL NEW JERSEY INTO SOUTHEASTERN PA AT MID-
MORNING. THE FEATURE SHOULD SINK A LITTLE FARTHER TO THE SOUTH
TODAY, AND IT MAY PROVIDE A FOCUS FOR SCATTERED SHOWERS AND
THUNDERSTORMS, MAINLY ACROSS NORTHEASTERN MARYLAND, DELAWARE AND
SOUTHERN NEW JERSEY.
A COLD FRONT IS EXPECTED TO APPROACH FROM THE NORTHWEST LATE IN THE
DAY, AND IT MAY BRING SCATTERED SHOWERS AND THUNDERSTORMS TO OUR
NORTHWESTERN COUNTIES AT THAT TIME.
IN BOTH CASES THE PRECIPITATION IS NOT ANTICIPATED TO BE WIDESPREAD.
PRECIPITABLE WATER VALUES WILL REMAIN ELEVATED ACROSS OUR SOUTHERN
COUNTIES TODAY SO ANY CONVECTION THERE HAS THE POTENTIAL TO PRODUCE
LOCALLY HEAVY RAINFALL.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
A COLD FRONT IS FORECAST TO DROP THROUGH OUR REGION BETWEEN 900 PM
THIS EVENING AND 100 AM WEDNESDAY. WHILE THERE MAY BE SCATTERED
SHOWERS AND THUNDERSTORMS AHEAD OF THE BOUNDARY, THE CHANCE OF
PRECIPITATION WILL DIMINISH QUICKLY WITH THE ARRIVAL OF THE FRONT.
THE SKY IS FORECAST TO CLEAR IN THE WAKE OF THE COLD FRONT AND THE
WIND IS EXPECTED TO SHIFT FROM THE WEST TO THE NORTHWEST AROUND 5 TO
10 MPH.
DRYING WILL FOLLOW THE COLD FRONT AND TEMPERATURES ARE FORECAST TO
DROP INTO THE 60S LATE TONIGHT AT MOST LOCATIONS. MINIMUM READINGS
IN THE UPPER 50S ARE EXPECTED FOR THE ELEVATED TERRAIN UP NORTH.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
A DRY, SEASONABLY WARM MIDDLE TO END OF THE WORK WEEK INTO THE
EARLY WEEKEND, WITH A RETURN OF PRECIPITATION LATE IN THE WEEKEND
INTO EARLY NEXT WEEK.
AN AREA OF LOW PRESSURE WILL DRIFT INTO THE CANADIAN MARITIMES
WEDNESDAY THROUGH FRIDAY, WHILE HIGH PRESSURE BUILDS INTO THE
MID-ATLANTIC FROM THE WEST. A COUPLE OF WEAK SURFACE TROUGHS, OR
FRONTAL BOUNDARIES, MAY MOVE ACROSS THE AREA WEDNESDAY THROUGH
FRIDAY, WHILE A COUPLE OF SHORT WAVES DO AS WELL. HOWEVER, THE
AIRMASS WILL BE QUITE DRY WITH PW VALUES BETWEEN 0.5-0.75 INCHES
AND DEWPOINTS IN THE 50S, SO WE DO NOT EXPECT ANY PRECIPITATION
THROUGH THE END OF THE WEEK. ANY PRECIPITATION ON FRIDAY IS
FORECAST TO REMAIN NORTH OF THE AREA UNDER THE TROUGH AND COOL
POOL ALOFT.
HIGH PRESSURE BUILDS OFFSHORE SATURDAY INTO SATURDAY NIGHT,
ALLOWING FOR RETURN FLOW TO DEVELOP, HELPING TO INCREASE MOISTURE
ACROSS THE AREA AGAIN. SATURDAY SHOULD REMAIN DRY HOWEVER.
SUNDAY INTO SUNDAY NIGHT, A WEAKENING FRONTAL BOUNDARY WILL BE
APPROACHING THE AREA FROM THE WEST, ALONG WITH AN ASSOCIATED SHORT
WAVE/VORTICITY IMPULSE ALOFT. THIS WILL LEAD TO AN ENHANCED
PROBABILITY FOR SCATTERED SHOWERS AND THUNDERSTORMS. THE FRONT MAY
SLOW ITS PROGRESS AS IT MOVES INTO THE AREA, WHILE A COUPLE OF
DISTURBANCES ALOFT MOVE ACROSS THE AREA. THEREFORE, A CHANCE FOR
SHOWERS AND THUNDERSTORMS CONTINUES INTO MONDAY.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
MAINLY VFR CONDITIONS ARE ANTICIPATED AT ALL EIGHT OF OUR TAF
SITES. SCATTERED AFTERNOON CUMULUS IS EXPECTED WITH CLEARING
TONIGHT. THERE REMAINS A LOW CHANCE OF SHOWERS AND THUNDERSTORMS
THIS AFTERNOON. HOWEVER, THE CONFIDENCE THAT A SHOWER OR
THUNDERSTORM WILL AFFECT ANY OF OUR TAF SITES IS LOW SO THE
MENTION IS NOT INCLUDED IN THE TAFS.
A WEST SOUTHWEST WIND AROUND 5 TO 10 KNOTS IS EXPECTED FOR TODAY. A
COLD FRONT FROM THE NORTHWEST IS FORECAST TO PASS ACROSS OUR TAF
SITES BETWEEN ABOUT 0200Z AND 0400Z. THE WIND DIRECTION IS
ANTICIPATED TO SHIFT TO THE NORTHWEST AT THAT TIME.
OUTLOOK...
WEDNESDAY-SATURDAY...MOSTLY VFR. GUSTY AFTERNOON WINDS WEDNESDAY
WITH GUSTS AROUND 20 KNOTS POSSIBLE.
&&
.MARINE...
A SOUTHWEST TO SOUTH WIND AROUND 5 TO 10 KNOTS IS EXPECTED ON OUR
COASTAL WATERS FOR TODAY INTO THIS EVENING. A COLD FRONT IS
FORECAST TO ARRIVE FROM THE NORTHWEST AROUND MIDNIGHT. THE WIND
DIRECTION SHOULD SHIFT TO THE NORTHWEST AND WIND SPEEDS ARE
ANTICIPATED TO INCREASE TO 10 TO 15 KNOTS WITH GUSTS UP TO 20
KNOTS.
WAVE HEIGHTS ON OUR OCEAN WATERS WILL LIKELY REMAIN AROUND 2 TO 3
FEET. WAVES ON DELAWARE BAY SHOULD BE 2 FEET OR LESS.
OUTLOOK...
WEDNESDAY-SATURDAY...SUB-SMALL CRAFT ADVISORY CONDITIONS REMAIN
ACROSS THE WATERS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...ROBERTSON
NEAR TERM...IOVINO/KLINE
SHORT TERM...IOVINO
LONG TERM...ROBERTSON
AVIATION...IOVINO/ROBERTSON
MARINE...IOVINO/ROBERTSON
Hazardous weather outlook, Jul 21, 2:14 AM EST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
314 AM EDT TUE JUL 21 2015
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-220715-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
314 AM EDT TUE JUL 21 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-220715-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
314 AM EDT TUE JUL 21 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 21, 11:50 AM EST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1250 PM EDT TUE JUL 21 2015
DEZ003-004-211715-
DELAWARE BEACHES-INLAND SUSSEX-
1250 PM EDT TUE JUL 21 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...
AT 1249 PM EDT...A STRONG THUNDERSTORM WAS OVER SELBYVILLE...OR 7
MILES NORTHWEST OF OCEAN CITY...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
MILLVILLE AROUND 110 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE OCEAN VIEW...SOUTH
BETHANY AND FRANKFORD.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM...AND THE
STORM WILL AFFECT THE BEACHES. FOR YOUR SAFETY...IMMEDIATELY MOVE
OFF THE BEACH AND SEEK SHELTER INDOORS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3847 7527 3849 7528 3858 7511 3859 7507
3861 7506 3845 7505 3845 7525
TIME...MOT...LOC 1649Z 230DEG 17KT 3844 7518
MWGSpecial weather statement, Jul 21, 12:54 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
154 PM EDT TUE JUL 21 2015
DEZ003-MDZ020-211830-
INLAND SUSSEX-CAROLINE-
154 PM EDT TUE JUL 21 2015
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX AND SOUTHEASTERN CAROLINE
COUNTIES...
AT 153 PM EDT...A STRONG THUNDERSTORM WAS OVER SHARPTOWN...OR 8 MILES
SOUTHEAST OF HURLOCK...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
SEAFORD AND LAUREL AROUND 205 PM EDT.
BRIDGEVILLE AND SYCAMORE AROUND 210 PM EDT.
GEORGETOWN AROUND 220 PM EDT.
ELLENDALE AROUND 225 PM EDT.
MILTON AROUND 230 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BLADES AND BETHEL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3864 7571 3868 7576 3890 7535 3862 7519
3847 7569
TIME...MOT...LOC 1753Z 237DEG 37KT 3858 7574
MWGSpecial weather statement, Jul 21, 1:11 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
211 PM EDT TUE JUL 21 2015
NJZ022-025-026-211845-
ATLANTIC-COASTAL OCEAN-COASTAL ATLANTIC-
211 PM EDT TUE JUL 21 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ATLANTIC
AND SOUTH CENTRAL OCEAN COUNTIES...
AT 209 PM EDT...STRONG THUNDERSTORMS WERE LOCATED NEAR BRIGANTINE
AND PLEASANTVILLE...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ATLANTIC CITY...PLEASANTVILLE...BRIGANTINE...NORTHFIELD...ABSECON AND
POMONA.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM...
AND THE STORM WILL AFFECT THE BEACHES IN ATLANTIC COUNTY. FOR YOUR
SAFETY...IMMEDIATELY MOVE OFF THE BEACH AND SEEK SHELTER INDOORS.
LAT...LON 3942 7434 3934 7445 3939 7451 3936 7452
3940 7466 3948 7450 3949 7438 3948 7441
3941 7440 3943 7439 3942 7436 3947 7438
3947 7436 3951 7435 3953 7431 3952 7431
3950 7434 3953 7427 3953 7426
TIME...MOT...LOC 1809Z 258DEG 23KT 3947 7435 3941 7454
JRKSpecial weather statement, Jul 21, 1:31 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
231 PM EDT TUE JUL 21 2015
DEZ003-004-NJZ024-211915-
DELAWARE BEACHES-INLAND SUSSEX-ATLANTIC COASTAL CAPE MAY-
231 PM EDT TUE JUL 21 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX AND SOUTHERN
CAPE MAY COUNTIES...
AT 231 PM EDT...A STRONG THUNDERSTORM WAS NEAR MILLSBORO...OR NEAR
GEORGETOWN...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
DAGSBORO AROUND 235 PM EDT.
HENLOPEN ACRES AROUND 305 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE DEWEY BEACH AND LONG
NECK.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3853 7535 3870 7544 3881 7522 3879 7516
3879 7508 3897 7483 3896 7484 3878 7508
3869 7507 3869 7514 3864 7513 3862 7507
3861 7507 3862 7510 3859 7521 3857 7518
3859 7511 3857 7505 3857 7510
TIME...MOT...LOC 1831Z 252DEG 24KT 3864 7532
MWGLocal storm report, Jul 21, 2:30 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HEAVY RAIN NASSAU 38.75N 75.19W
07/21/2015 M2.01 INCH SUSSEX DE DEOS
0328 PM HEAVY RAIN REHOBOTH BEACH 38.72N 75.08W
07/21/2015 M2.04 INCH SUSSEX DE DEOS
&&
EVENT NUMBER PHI1500637
EVENT NUMBER PHI1500638
STAFFSpecial weather statement, Jul 21, 2:35 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 PM EDT TUE JUL 21 2015
NJZ007-009-PAZ061-062-105-212015-
HUNTERDON-WARREN-NORTHAMPTON-LEHIGH-UPPER BUCKS-
335 PM EDT TUE JUL 21 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HUNTERDON...
SOUTHWESTERN WARREN...NORTHWESTERN BUCKS...SOUTHERN NORTHAMPTON AND
SOUTHEASTERN LEHIGH COUNTIES...
AT 334 PM EDT...A STRONG THUNDERSTORM WAS OVER LEHIGH UNIVERSITY...OR
NEAR ALLENTOWN...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
PLEASANT VALLEY AND AROUND 340 PM EDT.
OLD ORCHARD AROUND 345 PM EDT.
EASTON...FORKS...WILSON...FRONTAL...WEST EASTON... AND
GLENDON AROUND 350 PM EDT.
ALPHA AND REVERE AROUND 355 PM EDT.
AND MITFORD AROUND 400 PM EDT.
AROUND 405 PM EDT.
AROUND 410 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PALMER HEIGHTS...
PHILLIPSBURG...CATASAUQUA...NORTH CATASAUQUA...FREEMANSBURG...
...FOUNTAIN HILL...FULLERTON...COPLAY AND HOKENDAUQUA.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING
CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER
INSIDE A BUILDING OR VEHICLE.
LAT...LON 4050 7547 4068 7549 4078 7497 4051 7492
TIME...MOT...LOC 1934Z 264DEG 31KT 4060 7538
MWG
Flash Flood, Sussex
- When
- July 21, 2:35 PM EST to 4:00 PM EST
- Where
- Sussex County, 2.48 mi SW of Midway to 0.78 mi W of Dewey Beach
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 38.707, -75.155
Thunderstorms with very heavy rain caused flash flooding of smaller creeks as well as roadway flash flooding in Lewes and Rehoboth Hundred. Both Old Landing and Airport Roads were flooded and closed. Event precipitation totals included 2.51 inches in Lewes, 2.16 inches in Rehoboth Beach, 2.01 inches in Nassau and 1.67 inches in Milton.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kansas, July 21, 2015$300,000 · 8 events
- Damaging Winds and Lightning Strike in Florida, July 21 to 25, 2015$41,000 · 55 kt wind · 26 events
- Damaging Winds in Georgia, July 21 to 23, 2015$86,000 · 60 kt wind · 8 events
- Damaging Winds in New York, July 21, 2015$80,000 · 55 kt wind · 4 events
- Hail and Damaging Winds in North Carolina, July 21, 2015$50,000 · 1 in hail · 8 events
- Flood and Damaging Winds in Florida, July 21, 20153 injured · $10,000 · 50 kt wind · 7 events
- Tornado and Damaging Wind in Colorado, July 21, 2015EF1 · 2 events
- Damaging Winds in North Carolina, July 21, 2015$19,000 · 50 kt wind · 8 events
- Lightning Strike in New Jersey, July 21, 20152 injured · 1 event
- Damaging Wind in Connecticut, July 21, 20152 injured · 50 kt wind · 1 event
- Damaging Winds and Lightning Strike in North Carolina, July 21, 2015$3,000 · 50 kt wind · 15 events
- Damaging Winds in South Carolina, July 21, 201561 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595034.